Alert archive / Texas / Tornado Warnings in 1995
Tornado Warning 28, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 3, 1995, 1:12 AM CDT for Potter County, Texas. It was in force for 48 min.
The area
The counties it named.
The facts
- Issued
- Jun 3, 1995, 1:12 AM CDT (06:12 UTC)
- Expired
- Jun 3, 1995, 2:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Potter County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 030611 TORAMA TXC375-030700- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 112 AM CDT SAT JUN 3 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 200 AM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATION... IN THE TEXAS PANHANDLE ...POTTER COUNTY AT 111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A POSSIBLE TORNADO 12 MILES NORTHWEST OF AMARILLO. THE STORM PRODUCING THIS POSSIBLE TORNADO WAS MOVING TO THE EAST AT 20 MPH. PEOPLE IN THE TOWNS OF GENTRY...CLIFFSIDE AND THE NORTHERN HALF OF AMARILLO SHOULD SEEK SHELTER IMMEDIATELY. IF YOU LIVE IN A HOME OR APARTMENT...SEEK SHELTER IN THE INNERMOST PORTION OF THE BUILDING ON THE LOWEST FLOOR. GET TO A BASEMENT IF ONE IS AVAILABLE. AVOID WINDOWS AND PROTECT YOUR BODY FROM FLYING DEBRIS WITH CUSHIONS...BLANKETS OR PILLOWS. IF SIRENS GO OFF...DO NOT RUN OUTSIDE. THE SIRENS MEAN YOU ARE IN DANGEXR. SEEK SHELTER.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 2, 9:06 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jun 2, 9:06 PM CDT, 4 hours 6 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 825 PM CDT FRI JUN 02 1995 IN LIGHT OF ALL THE SEVERE WEATHER TAKING PLACE ACRS THE PNHDLS THIS EVE2...WILL LEAVE THE PREV FCST PACKAGE ALONE FOR THE FIRST PD. LOOKS TO BE IN THE BALLPARK AS FAR AS TEMPS AND WNDS GO. .AMA...NONE. .OK...NONE. SCHNEIDER
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:01 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 44 min |
| Jun 2, 7:12 PM CDT | Tornado Warning | AMA | Parmer | 33 min |
| Jun 2, 7:25 PM CDT | Tornado Warning | AMA | Castro | 50 min |
| Jun 2, 7:28 PM CDT | Tornado Warning | AMA | Swisher | 47 min |
| Jun 2, 7:43 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 62 min |
| Jun 2, 7:43 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 62 min |
| Jun 2, 7:55 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 65 min |
| Jun 2, 8:09 PM CDT | Tornado Warning | AMA | Castro | 51 min |
| Jun 2, 8:14 PM CDT | Tornado Warning | AMA | Swisher | 46 min |
| Jun 2, 8:45 PM CDT | Tornado Warning | AMA | Randall | 45 min |
| Jun 2, 8:52 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 68 min |
| Jun 2, 8:55 PM CDT | Tornado Warning | AMA | Swisher | 65 min |
| Jun 2, 9:02 PM CDT | Severe Thunderstorm Warning | AMA | Oldham, Potter | 58 min |
| Jun 2, 9:46 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 59 min |
| Jun 2, 9:55 PM CDT | Severe Thunderstorm Warning | AMA | Swisher | 65 min |
| Jun 2, 11:15 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 60 min |
| Jun 3, 12:08 AM CDT | Severe Thunderstorm Warning | AMA | Oldham | 52 min |
| Jun 3, 12:48 AM CDT | Severe Thunderstorm Warning | AMA | Potter | 46 min |
| Jun 3, 2:38 AM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 67 min |
| Jun 3, 4:31 PM CDT | Tornado Warning | AMA | Hall | 59 min |
| Jun 3, 5:10 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 65 min |
| Jun 3, 5:24 PM CDT | Tornado Warning | AMA | Hall | 66 min |
| Jun 3, 5:28 PM CDT | Severe Thunderstorm Warning | AMA | Childress | 62 min |
| Jun 3, 5:31 PM CDT | Severe Thunderstorm Warning | AMA | Briscoe | 59 min |
| Jun 3, 6:15 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 60 min |
| Jun 3, 6:28 PM CDT | Severe Thunderstorm Warning | AMA | Briscoe, Childress, Hall | 62 min |
| Jun 3, 6:35 PM CDT | Tornado Warning | AMA | Childress | 55 min |
| Jun 3, 6:56 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 64 min |
Nearby
Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.